Please use this identifier to cite or link to this item: http://cris.unibe.edu.do/handle/123456789/118
Title: Hydroxychloroquine-induced bull's eye maculopathy
Autores: Pellerano, Fernando
Chahín G.
Leonor M. N.
Stern H.
Researchers (UNIBE): Pellerano, Fernando 
Affiliations: Facultad de Ciencias de la Salud 
Research area: Ciencias de la Salud
Issue Date: 2020
Publisher: Lancet Publishing Group
Source: The Lancet Rheumatology, 2(2), e120
Journal: The Lancet Rheumatology 
Volume: 2
Issue: 2
Start page: e120
Abstract: 
A woman aged 28 years with systemic lupus erythematous and abnormal kidney function, treated with 4·5 mg/kg hydroxychloroquine daily for 15 years (cumulative dose 1369 g), presented with bilateral progressive central vision loss for 2 months. The patient had no known previous exposure to chloroquine. Best corrected visual acuity was 20/40 in her right eye and 20/30 in her left eye. Funduscopy showed a concentric hypopigmentation around both foveas (figure). Spectral domain optical coherence tomography of the macula revealed photoreceptor layer and retinal pigmented epithelium loss, and automated 24-2 visual fields showed bilateral central scotomas (figure). These findings were consistent with bull's eye maculopathy, a classic feature of advanced hydroxychloroquine toxicity. 3 months after medication was stopped, the patient's visual acuity had remained stable, and no other complaints were reported.
URI: http://cris.unibe.edu.do/handle/123456789/118
DOI: 10.1016/S2665-9913(19)30040-2
Appears in Collections:Publicaciones de la Facultad de Ciencias de la Salud

Show full item record Recommend this item

Google ScholarTM

Citations

Altmetric

Mentions

Dimensions

Citations


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.